Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug related Eczema?
Aug 4, 2006

I have been taking Viread, Videx EC, Reyataz, and Norvir for about 5 yrs now and doing great with them. A few years ago I noticed a dry spot on the top, outside of my right foot and my Doc told me that it was dishydrosis, it cleared up than returned and has continued that cycle for about 2 yrs now. My fingertips also started peeling...no itch or pain, just an eye-sore...and would cycle as well every few months. This go around, my Fingers have been peeling for almost 2 months instead of the week or 2 as normal and nor my toes have started peeling as well. I showed my new post- Katrina Dr. and he said it was a form of Eczema...Is this a common side effect of this combo, and do you have any suggestions for treating it? Chad

Response from Dr. Henry

Dry skin and /or eczema (very general term for inflammatory skin conditions often characterized by crusting/peeling) are common in HIV infection (and in the general population as well). I can't clearly link the condition to any one drug in your current HIV regimen. A variety of topical therapys (from moisturizers to corticosteroids) help patients in a variable (often trial and error approach needed) manner. Often a dermatologist can help with a more specific diagnosis and treatment recommendation. KH



Previous
treating reflux v. HIV medication
Next
Ziagen - Rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement